MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513850
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter's address: (b)(6).(b)(4) captures the reportable event of a partially deployed ultraflex esophageal proximal release covered stent.The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that an ultraflex esophageal ng proximal release covered stent was to be implanted to treat cancer in the lower esophagus during an upper endoscopy with esophageal stent placement procedure performed on (b)(6) 2020.According to the complainant, during preparation, post patient sedation, it was noticed that the stent was partially deployed without manipulation.Reportedly, there were no issues noted with the packaging.The procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the device provided by the complainant before the procedure shows the stent was partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation on june 02, 2020 that an ultraflex esophageal ng proximal release covered stent was to be implanted to treat cancer in the lower esophagus during an upper endoscopy with esophageal stent placement procedure performed on (b)(6) 2020.According to the complainant, during preparation, post patient sedation, it was noticed that the stent was partially deployed without manipulation.Reportedly, there were no issues noted with the packaging.The procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the device provided by the complainant before the procedure shows the stent was partially deployed.
 
Additional Manufacturer Narrative
Block e1: initial reporter's address 1: (b)(6).Block h6: device problem code 2906 captures the reportable event of a partially deployed ultraflex esophageal proximal release covered stent.Block h10: an ultraflex esophageal ng proximal release covered stent and delivery system were received for analysis.Visual examination of the returned device found the stent was received partially deployed at the proximal section.The shaft was kinked approximately 35 cm from the tip of the delivery system.The stent was inspected and the loops of the stent were bent at the distal section.Functional evaluation revealed the stent was deployed without resistance by retracting the finger ring and gradually releasing the stent from the delivery system.The outer diameter (od) of the stent was measured and was found to be within specifications.No other issues were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed.The kink noted on the delivery system was likely a result of excessive force applied to the device during use.The investigation concluded that the reported event was likely due to factors encountered during the procedure.It may be how the device was handled or manipulated during the procedure, limited the performance of the device and contributed to the stent partial deployment.Additionally, the loops of the stent were bent; however, there is no sufficient information about what could be the cause.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed, and from the information available, this device was used per the directions for use (dfu) / product label.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10184094
Report Number3005099803-2020-02415
Device Sequence Number14129874
Product Code ESW
UDI-Device Identifier08714729716075
UDI-Public08714729716075
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2020
Device Model NumberM00513850
Device Catalogue Number1385
Device Lot Number0023104556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR